Alert archive / North Dakota / Wind Advisories in 2025

Wind Advisory 19, NWS Grand Forks, ND

October 20, 20257 counties in North Dakota; 4 counties in Minnesota

NWS Grand Forks, ND issued this wind advisory at Oct 20, 2025, 3:31 AM CDT for 7 counties in North Dakota; 4 counties in Minnesota. It took effect at Oct 20, 2025, 1:00 PM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Oct 20, 2025, 3:31 AM CDT (08:31 UTC)
In effect from
Oct 20, 2025, 1:00 PM CDT
Expired
Oct 21, 2025, 1:00 PM CDT
In force
24 hr
Issued by
NWS Grand Forks, ND

Counties Grant County, MN, Otter Tail County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Eddy County, ND, Griggs County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 8.5 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2025-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2025-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2644 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
296 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

536 
WWUS73 KFGF 200831
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
331 AM CDT Mon Oct 20 2025

NDZ014-024-028-038-049-052-201645-
/O.NEW.KFGF.WI.Y.0019.251020T1800Z-251021T1200Z/
Benson-Eddy-Griggs-Barnes-Ransom-Sargent-
Including the cities of Leeds, Cooperstown, Valley City, New
Rockford, Forman, Gwinner, and Lisbon
331 AM CDT Mon Oct 20 2025

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT 
TUESDAY...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Benson, Eddy, Barnes, Griggs, Ransom, and Sargent Counties.

* WHEN...From 1 PM this afternoon to 7 AM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Riddle
5 follow-up statements
034 
WWUS73 KFGF 202018
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
318 PM CDT Mon Oct 20 2025

MNZ029>032-040-NDZ053-210430-
/O.EXB.KFGF.WI.Y.0019.251021T0900Z-251021T1800Z/
Wilkin-West Otter Tail-East Otter Tail-Wadena-Grant-Richland-
Including the cities of Elbow Lake, New York Mills, Wadena,
Fergus Falls, Breckenridge, and Wahpeton
318 PM CDT Mon Oct 20 2025

...WIND ADVISORY IN EFFECT FROM 4 AM TO 1 PM CDT TUESDAY...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...In Minnesota, Wadena, East Otter Tail, Grant, West Otter 
  Tail, and Wilkin Counties. In North Dakota, Richland County.

* WHEN...From 4 AM to 1 PM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NDZ014-024-028-038-049-052-210430-
/O.CON.KFGF.WI.Y.0019.000000T0000Z-251021T1200Z/
Benson-Eddy-Griggs-Barnes-Ransom-Sargent-
Including the cities of Lisbon, Cooperstown, New Rockford, Leeds,
Forman, Valley City, and Gwinner
318 PM CDT Mon Oct 20 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Benson, Eddy, Barnes, Griggs, Ransom, and Sargent Counties.

* WHEN...Until 7 AM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CJ
662 
WWUS73 KFGF 210035
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
735 PM CDT Mon Oct 20 2025

NDZ014-024-028-038-049-052-210845-
/O.CON.KFGF.WI.Y.0019.000000T0000Z-251021T1200Z/
Benson-Eddy-Griggs-Barnes-Ransom-Sargent-
Including the cities of New Rockford, Valley City, Leeds, Forman,
Gwinner, Lisbon, and Cooperstown
735 PM CDT Mon Oct 20 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Benson, Eddy, Barnes, Griggs, Ransom, and Sargent Counties.

* WHEN...Until 7 AM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

MNZ029>032-040-NDZ053-210845-
/O.CON.KFGF.WI.Y.0019.251021T0900Z-251021T1800Z/
Wilkin-West Otter Tail-East Otter Tail-Wadena-Grant-Richland-
Including the cities of Fergus Falls, Breckenridge, Wadena, New
York Mills, Elbow Lake, and Wahpeton
735 PM CDT Mon Oct 20 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM CDT TUESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...In Minnesota, Wadena, East Otter Tail, Grant, West Otter 
  Tail, and Wilkin Counties. In North Dakota, Richland County.

* WHEN...From 4 AM to 1 PM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

DJR
394 
WWUS73 KFGF 210827
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
327 AM CDT Tue Oct 21 2025

MNZ029>032-040-NDZ053-211630-
/O.EXT.KFGF.WI.Y.0019.251021T1200Z-251021T1800Z/
Wilkin-West Otter Tail-East Otter Tail-Wadena-Grant-Richland-
Including the cities of Elbow Lake, Breckenridge, Wadena, Fergus
Falls, Wahpeton, and New York Mills
327 AM CDT Tue Oct 21 2025

...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 1 PM CDT 
THIS AFTERNOON...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...In Minnesota, Wadena, East Otter Tail, Grant, West Otter 
  Tail, and Wilkin Counties. In North Dakota, Richland County.

* WHEN...From 7 AM this morning to 1 PM CDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NDZ014-024-028-038-049-052-211200-
/O.CON.KFGF.WI.Y.0019.000000T0000Z-251021T1200Z/
Benson-Eddy-Griggs-Barnes-Ransom-Sargent-
Including the cities of Leeds, New Rockford, Forman, Cooperstown,
Lisbon, Valley City, and Gwinner
327 AM CDT Tue Oct 21 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph.

* WHERE...Benson, Eddy, Barnes, Griggs, Ransom, and Sargent Counties.

* WHEN...Until 7 AM CDT this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Riddle
800 
WWUS73 KFGF 211142
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
642 AM CDT Tue Oct 21 2025

NDZ014-024-028-038-049-052-211245-
/O.EXP.KFGF.WI.Y.0019.000000T0000Z-251021T1200Z/
Benson-Eddy-Griggs-Barnes-Ransom-Sargent-
Including the cities of Leeds, New Rockford, Forman, Cooperstown,
Lisbon, Valley City, and Gwinner
642 AM CDT Tue Oct 21 2025

...WIND ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING...

Northwest winds will remain gusty early this morning 30 to 40 mph 
but gradually decrease the rest of the day and remain out of 
advisory criteria.  Thus, the Wind Advisory will be allowed to 
expire on time.

$$

MNZ029>032-040-NDZ053-211800-
/O.CON.KFGF.WI.Y.0019.251021T1200Z-251021T1800Z/
Wilkin-West Otter Tail-East Otter Tail-Wadena-Grant-Richland-
Including the cities of Elbow Lake, Breckenridge, Wadena, Fergus
Falls, Wahpeton, and New York Mills
642 AM CDT Tue Oct 21 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...In Minnesota, Wadena, East Otter Tail, Grant, West Otter 
  Tail, and Wilkin Counties. In North Dakota, Richland County.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Riddle
810 
WWUS73 KFGF 211806
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
106 PM CDT Tue Oct 21 2025

MNZ029>032-040-NDZ053-211915-
/O.EXP.KFGF.WI.Y.0019.000000T0000Z-251021T1800Z/
Wilkin-West Otter Tail-East Otter Tail-Wadena-Grant-Richland-
Including the cities of Breckenridge, New York Mills, Fergus
Falls, Elbow Lake, Wadena, and Wahpeton
106 PM CDT Tue Oct 21 2025

...WIND ADVISORY HAS EXPIRED...

Winds will begin to gradually diminish early this afternoon, ending 
the potential for wind impacts.

$$

CJ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Oct 19, 11:18 PM CDT, 4 hours 13 minutes earlier. Its key messages:

  • Widespread rain is expected tonight through Tuesday morning. There is a 60 percent chance for 0.25 inch of rain across north of HWY 2
  • There is a greater than 40 percent chance for 45+ mph wind gusts tomorrow afternoon in southeast North Dakota.
Area forecast discussion, Oct 19, 11:18 PM CDT, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
1118 PM CDT Sun Oct 19 2025

.KEY MESSAGES...

- Widespread rain is expected tonight through Tuesday morning.
  There is a 60 percent chance for 0.25 inch of rain across
  north of HWY 2

- There is a greater than 40 percent chance for 45+ mph wind
  gusts tomorrow afternoon in southeast North Dakota.

&&

.UPDATE...
Issued at 1118 PM CDT Sun Oct 19 2025

Minimal edits once again to the forecast. Am starting to note
broad WAA forced rain across North Dakota with the best FGEN
back across western South Dakota though this will spread north
in the next several hours. Things haven't really shift in
regards to placement of precip and if anything totals have
trended a couple hundredths to a tenth higher in places since
this afternoon.

UPDATE
Issued at 615 PM CDT Sun Oct 19 2025

Didnt make any huge changes in the forecast with mainly just
some slight increases in the rain chances in the north and
bumping up winds slightly in east central ND in collaboration
with neighbors.

&&

.DISCUSSION...
Issued at 210 PM CDT Sun Oct 19 2025

...Synopsis...

Skies will remain mostly clear with minimal impacts this
afternoon as shortwave ridging crosses over the Northern Plains
this afternoon. At 19z, an upper low was centered over the
Cascades/Northern Idaho and is progressing eastward towards our
region. This will create some solid isentropic ascent as it
approaches, bringing widespread rainfall to the region,
particularly north of I-94. Rainfall will begin late this
evening in the Devils Lake Basin, spreading eastward through the
overnight and morning hours. Rain will linger through Tuesday in
northwest Minnesota. Given the duration of rainfall northwest
Minnesota, the potential to exceed a quarter inch of
precipitation is highest out there at around 60%.

Winds will also accompany this upper low. At a minimum, expect
sustained winds between 15 and 25 mph, with occasional gusts to
40 mph by tomorrow afternoon. An intensifying pressure gradient
on the backside of this low may be enough to facilitate winds to
50 mph, however weak cold air advection and mostly cloudy skies
lowers confidence in this regard. If mixing is a little deeper,
there is the 10% chance to see a 60 mph gust. Winds will remain
elevated Monday night into Tuesday morning, intensifying again
as another wind max develops aloft Tuesday morning over
southeast North Dakota and west-central Minnesota. Again, high
uncertainty in mixing and cloud cover keeps a low potential for
High Wind criteria, again around a 10% chance. This should be
fairly short-lived Tuesday morning as the low begins to eject
eastward.

The remainder of the week looks to be dry with northwest flow
lingering through the entire week. As such, the probability for
hazardous weather is low after Tuesday.

&&

.AVIATION /06Z TAFS THROUGH 06Z TUESDAY/...
Issued at 1118 PM CDT Sun Oct 19 2025

Rain already being noted on radar but low level dry air will
prevent much of this reaching the surface for at least a few
hours yet. Ceilings beginning to form and drop across the
western half of ND with MVFR by mid morning through very low
probabilities of IFR from ceilings alone. Vis in the heaviest
rain look like it could occasionally drop to 2-3sm (mainly GFK,
DVL, and TVF) with FAR almost looking to get missed with
anything more than a light rain. Winds still very much forecast
to ramp up through the day on Monday with gusts in ND widely
30-40mph and up to 35mph in MN by the later half of the period.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.

&&

UPDATE...TT
DISCUSSION...Perroux
AVIATION...TT
Hazardous weather outlook, Oct 19, 4:41 AM CDT, 22 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
441 AM CDT Sun Oct 19 2025

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-200945-
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-
Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland-
Western Walsh-
441 AM CDT Sun Oct 19 2025

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today.

Nearby

Wind Advisories in North Dakota, 2025Wind Advisories in Minnesota, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.